Alert archive / Michigan / Gale Warnings in 2025
Gale Warning 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Mar 21, 2025, 3:30 AM EDT. It took effect at Mar 21, 2025, 9:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2025, 3:30 AM EDT (07:30 UTC)
- In effect from
- Mar 21, 2025, 9:00 AM EDT
- Expired
- Mar 21, 2025, 6:51 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Mar 21, 1:30 AM EDT, 2 hours earlier. Its key messages:
- Windy again on Friday
- Weak front brings some light precipitation Friday night
- Rain and snow in the forecast for Sunday night and Monday
Area forecast discussion, Mar 21, 1:30 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Grand Rapids MI
130 AM EDT Fri Mar 21 2025
.KEY MESSAGES...
- Windy again on Friday
- Weak front brings some light precipitation Friday night
- Rain and snow in the forecast for Sunday night and Monday
&&
.UPDATE...
Issued at 958 PM EDT Thu Mar 20 2025
Monitoring the potential for southwest winds gusting to 45 mph or
greater (Wind Advisory levels) during the day Friday before the
front moves through. It will depend on if winds aloft are able to
mix down to the surface. A strong low level jet will be present
over western Michigan during the day Friday. Sounding profiles
are supportive of gusts to 40 mph especially for areas along and
west of a South Haven to Big Rapids line. It is also in this area
that we could see gusts approach wind advisory levels.
&&
.DISCUSSION...
Issued at 337 PM EDT Thu Mar 20 2025
- Windy again on Friday
It will be windy once again tomorrow as southerly winds ramp up
ahead of an approaching cold front. Winds look like they could
approach advisory criteria once again, especially along the Lake
Michigan shoreline. Southwest winds of 15 to 30 mph with gusts to
40 look very plausible. Some gusts will push towards 45 mph along
the Lake Michigan shore. At this point holding off on another
Wind Advisory as confidence is not high.
- Weak front brings some light precipitation Friday night
A cold front will move through the area tomorrow night which will
drive some precipitation through the area. Precipitation will be
rain initially but mix with some snow overnight. Highest chances
for precipitation will be in the evening when the main upper
trough axis will be pushing in aloft. Forecast precipitation
amounts are light on the order of 0.05 to 0.10 for this event.
- Rain and snow in the forecast for Sunday night and Monday
The main system in the 7 day forecast will move through Sunday
night into Monday with upper troughing lingering into Tuesday.
This system is a clipper moving west to east across the Great
Lakes. The track of the low will be across Northern Lower
Michigan. Central Lower will be close enough though that some
accumulating snow is likely. Several inches of snow will be
possible up there Sunday afternoon into Monday afternoon with
lesser amounts south towards I-96 and I94.
The Great Lakes through the 7 day forecast period will be in the
zone where fluctuations in temperatures will be likely, which is
classic early spring weather for us. Each system that moves
through will tug down some colder air from Canada. Overall
temperatures will be near to below normal through the period.
Normal highs this time of year are generally in the middle to
upper 40s. Tomorrow (Fri) will likely be the warmest day of the
next 7 with highs in the lower 50s.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 130 AM EDT Fri Mar 21 2025
The vast majority of the forecast period will be VFR at all of the
sites, until the last couple of hours of the period for KMKG and
KGRR. Otherwise, the main impact with this set of forecasts will
be the gusty winds for much of the daylight hours.
We are starting out with clear skies this morning. High clouds
will start to move in after daybreak, with mid clouds coming in
this evening. We will see winds increase between 13-15z, with the
peak winds from the SSW coming mid afternoon. Gusts as high as
around 40 knots are likely at KMKG, with slightly lesser wind as
you go south and east.
The winds will diminish mid-late evening, coincident with the mid
level clouds arriving all around and just after sunset. KMKG will
see the chance of some rain showers develop after 03-04z, and then
later as you head south and east. Can not rule out some MVFR at
KMKG before 06z, but most of the lower conditions will be after
06z.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 2 AM EDT early this morning for
LMZ844>849.
&&
UPDATE...RAH
DISCUSSION...Duke
AVIATION...NJJHazardous weather outlook, Mar 20, 12:23 PM EDT, 15 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1223 PM EDT Thu Mar 20 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1223 PM EDT Thu Mar 20 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Southwest winds gusting over 40 mph are possible again in portions of Western Michigan on Friday. Accumulating snow may occur Sunday night into Monday, more probable in northern locations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-210900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1223 PM EDT Thu Mar 20 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...This Afternoon and Tonight Gale force winds are expected this afternoon on Lake Michigan. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gales are again possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Mar 21, 12:04 AM EDT, 3 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1204 AM EDT Fri Mar 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM Non-Tstm Wnd Gst 8 NNW Ludington 44.06N 86.51W
03/20/2025 M53 MPH Mason MI Mesonet
Mesonet station Big Sable Point BSBM4.
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:30 AM EDT | Small Craft Advisory | GRR | 37 hr | |
| Mar 21, 3:30 AM EDT | Wind Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.